Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dosing schedule vs. erratic work life
Aug 4, 2003

I will begin treatment next week for the first time. I'll be taking Sustiva & Combivir. My latest number are: VL = 159,000; T cells = 420. I am symptomatic with esophegeal herpes and a skin fungus, and I was recently treated for MRSA with two courses of Linezolid.

My question is about taking my new meds on time. My schedule is a little bit erratic. If I start by taking a Combivir at noon, then a Combivir and Sustiva at Midnight, will I have any room to play with the dosing if due to work/driving requirements, I want to take the Midnight dose a couple of hours earlier or later? I'm mainly concerned about the first month of treatment as I understand the dizzyness caused by Sustiva may clear after that time, but in general I need to know if I have a "window", or am I inviting problems by not being exact with my dosing schedule. Thanks.

Response from Dr. Young

With any antiretroviral medication regimen, the most important issue is taking the pills regularly (not missing doses). There is quite a bit of lee way for the actual hours or timing of doses; I usually tell my patients that a couple of hours around the scheduled 12 hour interval would be fine.

With regard to the dizziness side effect of efavirenz, if you find yourself waking with dizziness (or other typical side effects), you could easily take the medication a hour or even two before you go to bed.

Good luck. BY



Previous
Dying in India.....
Next
Combivir & Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement